Ask a Gastroenterologist: Dr Lee Keat Hong from Mount Elizabeth Novena Hospital Singapore

Ask a Doctor ForumCategory: Gastroenterology & HepatologyAsk a Gastroenterologist: Dr Lee Keat Hong from Mount Elizabeth Novena Hospital Singapore
dr. Lee Keat Hong asked 2 years ago
I am Dr Lee Keat Hong, Gastroenterologist and Hepatologist practicing at Mount Elizabeth Novena Hospital Singapore and Mount Alvernia Hospital Singapore. Prior to entering private practice, I was Consultant at the Division of Gastroenterology and Hepatology, National University Hospital (NUH), Singapore as well as Asst Professor at Yong Loo Lin School of Medicine, National University of Singapore. I have been invited to speak at prominent global and national medical conferences such as the Asian-Pacific Digestive Week (APDW), Asian-Pacific Association for the Study of Liver (APASL) and Asian EUS meetings. Notably, my accomplishments in clinical research work in viral Hepatitis B has been published in reputable medical journals such as Hepatology International and Antiviral Therapy. I treat all general gastroenterology and hepatology conditions. My sub-specialty interest is in advanced diagnostic and therapeutic endoscopic ultrasound (EUS). I remain a visiting consultant at NUH and continue to contribute to the training of future doctors and gastroenterologists. Learn more about my specialty and services here: https://aliveomedical.com/ and here: https://patients.smarterhealth.sg/specialist-doctor/lee-keat-hong/ I am excited to be here to share/discuss Digestive and Liver Health issues with everyone. Whether you've got questions about digestive or liver conditions, ask me anything! === Want to ask a question? Submit your question at the bottom of this page. Don’t forget to include your name and email address to get notified when the doctor answers your question.
34 Answers
Arthur answered 2 years ago

If I feel a severe pain in my lower right abdomen, does this mean I have a stomach condition? It's been there since a month ago and usually happens after my meals.

dr. Lee Keat Hong replied 2 years ago

Dear Arthur, stomach condition usually results in pain in the upper part of the abdomen rather than the lower right. There are many causes of lower right abdominal pain including appendicitis, kidney, or even large intestine issues. Since your symptom has been there for a month, it is advisable for you to consider visiting a doctor / specialist for further history taking, physical examination and investigations.

Nancy Tung answered 2 years ago
Dear Dr Lee, Recently, i went through liver ultrasound. It shows a fatty change of liver. Do i need to go for further test or take medication? Thanks in advance!
dr. Lee Keat Hong replied 2 years ago

Dear Nancy, yes I do recommend that you go for blood tests to determine whether there is any liver inflammation and to identify for risk factors associated with fatty liver (such as diabetes). The first-line approach to fatty liver is always aimed at lifestyle changes – regular exercises, eating healthy food, and keeping a healthy BMI. Medication may sometimes be prescribed by a Gastroenterologist especially if there are signs of liver inflammation despite active lifestyle changes.

Shou Yu answered 2 years ago

From my liver function test, my SGPT and SGOT scores were high. What does it mean? Do I have liver disease? How do I lower the number?

dr. Lee Keat Hong replied 2 years ago

Dear Shou Yu, elevated SGPT and SGOT may indicate that you have underlying liver inflammation. There are many causes for liver inflammation and that includes hepatitis infection, fatty liver, alcohol intake, and others. I suggest that you visit a nearby doctor for further evaluation and tests to determine the cause of the raised SGPT and SGOT.

Shelia answered 2 years ago

Doctor, since I had my stomach ulcer treated, I noticed my saliva is yellowish in color. Is this a normal reaction from the medication?

dr. Lee Keat Hong replied 2 years ago

Dear Shelia, stomach ulcer medication should not turn your saliva into such colour. Do you suffer from ear, nose and throat conditions such as sinusitis? If that is so it can well be related to the condition. I will also advise you to see a dentist for a checkup if you have not done so.

Sarimah answered 2 years ago

Will someone who has contracted Hy Pylori before be more susceptible to contracting it again? Or is it just due to unsanitary habits?

dr. Lee Keat Hong replied 2 years ago

Dear Sarimah, it is in fact quite the opposite. For someone who already has contracted H.Pylori and is cured, chances of getting the infection again are very minimal as they naturally will have antibodies against the infection.

Hong Chin answered 2 years ago

I experience heartburn and acid reflux whenever I drink coffee, but I love coffee too much to cut down. Is there any treatment for the reflux that can fix it permanently?

dr. Lee Keat Hong replied 2 years ago

Dear Hong Chin, you may try some over-counter the preparations such as antacid (tablet or liquid) and see if it is effective. Other over-the-counter medications such as acid suppressants (Ranitidine, Famotidine) may also be helpful. Also, decaffeinated coffee is sometimes a useful substitute especially for coffee lovers like yourself.

Dennis answered 2 years ago

I started to take fish oil supplements last week. I usually have no issues but this time round I felt like vomiting. I have tried different brands of fish oil supplements but no matter the brand, It makes me nauseous. Is this a sign of some gastric problem?

dr. Lee Keat Hong replied 2 years ago

Dear Dennis, I suggest that you stop taking fish oil supplements for now and watch for your symptoms as they may be related to the supplements that you are taking. If it is due to the supplement, your symptoms should slowly get better in the next few days and you will feel better. Best regards.

Iskandar answered 2 years ago

There is an ulcer in my stomach lining. My doctor said it is due to bacteria. I was given antibiotics but they give me diarrhea. Is this reaction normal?

dr. Lee Keat Hong replied 1 year ago

Dear Iskandar, diarrhea as a side effect of antibiotics treatment is commonly seen and usually resolves after completion of antibiotics. I suggest that you speak to your doctor and determine whether it is ok to continue or stop the antibiotics treatment (for the stomach ulcer).

Anthony answered 2 years ago

My father is 60 years old. It has been two months since he has difficulty eating solid food like bread or rice. He complains those give him gas. He currently eats mostly mashed potatoes blended with vegetables. He has lost a lot of weight since. Is this some sort of gastric condition or disease?

dr. Lee Keat Hong replied 1 year ago

Dear Anthony, your father does seem to have a digestive condition based on his symptoms. I will recommend that he consults a specialist doctor to have thorough history taking and full physical examination. Depending on the finding, he may need to go for an endoscopy or scans to determine the underlying medical cause of his symptoms.

Charles answered 1 year ago

Doctor, what does pain in the right upper abdomen indicate? I have been feeling the pain since last week, and I don’t remember eating anything out of the norm.

dr. Lee Keat Hong replied 1 year ago

Dear Charles, your symptom may be related to gallbladder problem. You may consider doing an ultrasound abdomen to look for stones etc.

Your Question

Share this thread with a friend:

Share on facebook
Share on twitter
Share on linkedin
Share on whatsapp
Share on email

Your compare list

Compare
REMOVE ALL
COMPARE
0